Does it Work? - Prescription Diet Pill...




View Full Version : Prescription Diet Pill...


StudentDoctor
05-23-2007, 10:24 PM
Hey guys, I guess I am getting kinda desperate. Been working out for a couple of weeks, trying to watch what I eat, staying active...the scales have NOT BUDGED!:(
My hubbies buddy came over earlier and his wife said something about a prescription diet pill but I could not understand the name of it...it sounds like advantik or avantage or something like that. She is preggo now but says she took it and in one month lost 20 pounds (she also worked out and stuff)
but she said it helped mainly with the cravings and overeating.
Does anyone know what I am talking about?


webweevil
05-27-2007, 03:11 PM
Maybe she was referring to Adipex? I've been seeing a commercial for a weight-loss product called Alli, which is an over-the-counter version of Xenical.

SoulBliss
05-27-2007, 03:26 PM
My hubbies buddy came over earlier and his wife said something about a prescription diet pill but I could not understand the name of it...it sounds like advantik or avantage or something like that. She is preggo now but says she took it and in one month lost 20 pounds (she also worked out and stuff)
but she said it helped mainly with the cravings and overeating.
Does anyone know what I am talking about?
Why not ask her the name of it? That would end the confusion :)
Best of luck :carrot:


bargoo
05-27-2007, 04:40 PM
Give yourself more than two weeks , everybody is different , our bodies don't react the same. I would wait at least another two weeks. How many calories are you eating per day? Are you exercising?













h






hp

kaplods
05-28-2007, 11:10 AM
Isn't Avandia one of the newer diet drugs?

kaplods
05-28-2007, 11:11 AM
Oops, nope Avandia is a diabetes drug

kaplods
05-28-2007, 11:25 AM
Acomplia was the one I was thinking of. I've not yet met anyone who had any long term success on any of the diet drugs, except possibly xenical (which is coming out soon as the OTC Alli in a reduced strength), which has it's own side effects. I've found the SouthBeach style eating really helps with cravings and appetite. In fact, it's the first thing I've tried that has controlled my appetite, except maybe for amphetemine diet pills in the early 80's and that only worked for 3 months, and had horrible side effects.

StudentDoctor
05-28-2007, 09:16 PM
I think it is Adipex. Has anyone had any horrible side affects from this?

I know I could do better on my eating, and I only worked out 2 times last week (just 25 min cardio) I was busy.
But I got on the scales today at the gym and have gained up to 192. That's like 5 pounds.
I am getting really depressed. I had a hysterectomy last year and it just seems my body is sooooo wrong!
I appreciate it guys. thanks for the feedback.

FatGalnAL
05-31-2007, 04:34 PM
I used to be on the Medifast diet (Brookwood Hospital office) several years ago and took Adipex along with the program. The main side effects I had were awful headaches, dry mouth and a bad taste in my mouth all day. Oh, and bad breath! For the 1st couple of weeks it really helped with my hunger and gave me energy. I was playing lots of tennis at the time and found that if I took one about 20 minutes before my match, I had bundles of energy throughout it. I only took them about 3 times a week though. I could tell the next day that it was still in my system so I didn't want to take another one. About 2 months into it they really started wearing off. I would take one and not feel a thing. I felt like I might be getting accustomed to them so quit taking them. I still have 1/2 a bottle left but haven't taken one in a long time.

I do know that they are not for long term use. You're only supposed to use them for 3 months at a time. I'm guessing it's because of what I went through - with them not really working anymore.

Hope this helps! :)

Casie

kaplods
05-31-2007, 06:09 PM
Adipex is a stimulant, and it's website describes it as amphetemine-like. It seems to be the phen half of the phen-fen diet pills taken off the market.

jarwood150
06-02-2007, 08:51 PM
StudentDoctor- I have tried the generic version called Phentremine (spelling?). I took it for 3 months and lost 34 pounds. I had energy like you wouldnt believe, but I could not fall asleep at night. I was always wound up. I am not a morning person AT ALL, but while taking this pill and even though I struggled to fall asleep, I was up at daybreak and raring to go. Here is the down side, I had constant "cotton-mouth", my hands would shake some, and I would have "heart-flutters". I stopped taking them after the 3 months and guess what? 7 months later, everybit of the weight was back and I really didnt go hog wild, no pun intended..lol. That was 2 years ago and I have tried the pills again and had 0 results. I don't know if my body became immune or what, but I took them for 2 months and got zilch. I can only say Be Careful. These drugs may seem like a God-send at the time, but they can really reak havoc on your body. Even if you are perfectly healthy and the docs give you the go ahead, you never know how you will react to a drug. Just like otherwise healthy people have sometimes fatal reactions to prescription medicine like penicilin, it could just as easily happen with these diet pills. I have most certainly seen a difference in my heart now. I have always had my small "heart flutters", but since I took Phenteramine, they have become more common and last longer and are a little more scary. I am also on high blood pressure meds now and I am 32. It could just be coincidence, but you never know. I understand the desire to go for the pills. A quick fix, fast results. I still struggle when I see a new one advertised, but I keep thinking to myself, is loosing weight fast really worth risking my LIFE? And the answer is always No. I do wish you all the luck in your weight loss. We are all on the same journey and I hope to see you at the finish line.

DeborahB
06-02-2007, 10:18 PM
Thanks so much, Jarwood, for sharing your experience with taking Phentermine--my 23 year old daughter is taking them right now and has lost 20 pounds, so I was going to ask my doctor for some (I'm 44). After reading your experience with them, I'll pass, and focus more on what I am eating. I have found that if I write down everything I eat, I usually eat less of the stuff I shouldn't be indulging in--maybe it's just having to see it on paper.

eander5696
08-22-2007, 11:39 PM
I also have taken the pills and got heart flutters that would stop me in my tracks. I no longer am taking them, but my heart flutters continue. It feels like the world has stopped spinning for about a second and almost knocks the wind out of me. Scary stuff.